MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA MODULAR CERAMIC FEM HD 36/-3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. BIOLOX DELTA MODULAR CERAMIC FEM HD 36/-3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a hip revision on the same day as the initial implant due to a post-op dislocation.The liner and head were removed and replaced.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10 ¿ tprlc 133 t1 pps so 20x160mm, item# 51-103200, lot#7244589.Hxpe liner neut 58 ll x 36, item# 00-8751-013-36, lot# 65501354.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Visual examination of the returned product identified metal transfer to the ceramic head which could be from both the dislocation and from the instruments where the head was attempted to be removed from the stem.The head is still attached to the stem.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional similar complaints for this item number.It should be noted however that physically the same device is included in an additional complaint, and reported in mfr 3002806535-2024-00105, where the head could not be removed from the stem taper upon revision after the dislocation which is investigated in this complaint (dislocation).Radiographs were provided and reviewed by a radiologist.The review identified that there is a left hip arthroplasty with a superolateral dislocation.The femoral head is anteriorly displaced on the cross-table lateral view, but the cup is not well visualized.There is no fracture.Other than the dislocation, no other implant failure is identified.The cup abduction angle measures approximately fifty-three degrees, at the upper limit of normal.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent a hip revision on the same day as the initial implant due to a post-op dislocation.The head and stem were removed and replaced.Attempts have been made and no further information is available.

Brand Name
BIOLOX DELTA MODULAR CERAMIC FEM HD 36/-3MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18928335
Report Number3002806535-2024-00104
Device Sequence Number4513310
Product Code LZO
UDI-Device Identifier00887868271168
UDI-Public(01)00887868271168(17)330530(10)3159543
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-0660
Device Lot Number3159543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale